|start or not to start HIV meds.
Jul 2, 2005
Please help! I am in a need of second opinion. I stopped my HIV meds 14months ago, due to severe hyperlypodistropy side efect. The combination of meds that I was taking were Ziagen, Videx, and Sustiva. But my new lab test showed VL 32K and t4 236. My ID doctor is urging me into getting back to the same meds, but I am afraid because of the side effects. He incists that this combination is safe and does not cause hyperlypodistrophy. Then how do we explained my current problem with these horroble side efect? Yes my VL was undetectable but my hump was growing by the minutes. Any suggestions for different meds combo? Thank you for your time.
| Response from Dr. Pierone
This combination is not particularly known for producing lipohypertrophy (buffalo hump and abdominal visceral fat deposition). However, everyone is different and we don't really know what causes lipohypertrophy anyway except that it is more commonly observed with protease inhibitor-based therapy. So it would not be advisable to change to a protease inhibitor in view of your prior experience. Also, since mitochondrial toxicity has been linked to lipoatrophy, and Videx is known for this complication, it would be logical to exclude Videx when you restart medications. Hope this helps and let us know how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Pain In Balls After Anal Sex Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Can Vaginal Disorders Cause Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.